Drought, Bedford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Conditions did not improved at all with the drought. Water restrictions remained in several communities.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Conditions did not improved at all with the drought. Water restrictions remained in several communities. In the City of Franklin, 5 homeowners had their water cut off for violating the restrictions.
Ponds, creeks, streams and even a few wells have dried up across Middle Tennessee. Wells have dried up in Lawrence and Lewis Counties. Farmers were hauling their water to cattle in many locations.
Farmers and nursery owners were the hardest hit economically because of the drought. Hay that normally sells for $60 to $70 a ton, now sell $100-$150 a ton. Hay production is off 60% in Putnam County. Farmers are selling off their herd because of the high cost for hay. A newspaper story said that numerous dogs have died in Rutherford County because of the heat. Thousands of dead fish were noted in Jackson Lake in Williamson county because of the low water level, warmer water temperatures, and lower oxygen content in the water.
Corn, soy, and tobacco yields continue to be very low and of poor quality.
Dairy cows in the Cookeville area were producing 20% less milk because of the high temperatures stress on the cows, and because the cows were not eating enough.
School was cancelled in Metro Davidson County because of the high heat with temperatures getting into the triple digits. Football games and practices were either delayed or cancelled in Middle Tennessee.
Some outdoor restaurants in Davidson County lost business. One restaurant in Hillsboro Village lost about 25% of his business on a weekend, since most of the restaurant's seating is outside. However, movie theatres did a thriving business and offered refuge for those who wanted to escape the heat.
Attendance at the Wilson County Fair was down 12.6% at 366,641 people because of the heat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 1:42 PM CST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT TUE JUL 31 2007 .SHORT TERM...ISOLATED THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG A WEAK SURFACE CONVERGENCE AND INSTABILITY BOUNDARY, WHICH EXTENDED FROM SOUTHERN WEST VIRGINIA TO NEAR CROSSVILLE AND TUPELO. OTHERWISE, THE MAJORITY OF THE MID STATE REMAINED HOT AND DRY. TEMPERATURES ACROSS THE AREA AT 200 PM RANGED FROM THE 80S ALONG THE CUMBERLAND PLATEAU TO THE LOWER 90S ELSEWHERE. LATEST SURFACE ANALYSIS SHOWED SPRAWLING HIGH PRESSURE AREA OVER THE MIDWEST, PRODUCING NORTHEASTERLY FLOW OF AIR ACROSS THE MID STATE. A WEAK LOW PRESSURE SYSTEM OVER ALABAMA, GEORGIA AND THE SOUTHERN APPALACHIANS WAS HELPING TO CREATE THE WEAK CONVERGENCE BOUNDARY OVER EASTERN AND SOUTHERN PARTS OF MIDDLE TENNESSEE. EXPECT ISOLATED THUNDERSTORMS THIS AFTERNOON TO DIE OFF TOWARD SUNSET. THUS, WILL LEAVE OVERNIGHT CHANCE OF RAIN VERY LOW. ALL MODELS SHOW WEAK SURFACE CONVERGENCE BOUNDARY LINGERING OVER MIDDLE TENNESSEE ON WEDNESDAY, WITH SUFFICIENT 1000-700 MB MOISTURE TO PROBABLY KICK OFF A FEW ISOLATED AFTERNOON THUNDERSTORMS ACROSS THE SOUTH (JUST LIKE TODAY). THUS, MAY VERY WELL GO WITH A SMALL POP OVER OUR SOUTHERN COUNTIES FOR WEDNESDAY AFTERNOON. SURFACE FLOW BECOMES DECIDEDLY MORE SOUTHERLY BY THURSDAY OVER THE ENTIRE AREA, AS WEAK BOUNDARY LIFTS NORTH, TOWARD APPROACHING COLD FRONT OVER MISSOURI AND ILLINOIS, AND FALLS APART. THUS, WILL LEAVE DRY FORECAST IN PLACE FOR THURSDAY. .LONG TERM...COLD FRONT, THAT DROPS INTO MISSOURI AND ILLINOIS ON THURSDAY, STALLS AND WEAKENS BY FRIDAY, AS SUPPORTING SHORTWAVE LIFTS THROUGH THE GREAT LAKES AND NORTHEASTERN UNITED STATES. A WEAK AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO IS FORECAST TO LIFT SLOWLY NORTHWARD FRIDAY AND SATURDAY AND MAY BRING A SUFFICIENT AMOUNT OF ATMOSPHERIC MOISTURE INTO AT LEAST OUR SOUTHERN AREAS TO PROVIDE A SLIGHT CHANCE FOR THUNDERSTORMS. THIS POSSIBILITY CONTINUES INTO SUNDAY, AND COULD EVEN LAST INTO MONDAY AND TUESDAY AS WELL. SINCE MOVEMENT OF THIS FEATURE, AND ITS ATTENDANT MOISTURE, IS STILL SOMEWHAT UNCERTAIN, WILL PROBABLY APPROACH CHANCE OF RAIN IN A CONSERVATIVE MANNER FOR RIGHT NOW. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD BE MAINLY IN THE AFTERNOON WITH MAX HEATING. POOLING OF MOISTURE AHEAD OF ANOTHER COLD COULD ACTUALLY GIVE ALL OF THE MID STATE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS NEXT TUESDAY. HOWEVER, THATS A LONG WAY OFF, AND WILL PROBABLY APPROACH THE RAIN CHANCE FOR TUESDAY IN A CONSERVATIVE FASHION AS WELL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 94 74 94 / 10 10 10 10 CLARKSVILLE 67 94 66 95 / 10 10 10 10 CROSSVILLE 65 88 66 88 / 10 10 10 10 COLUMBIA 71 94 72 94 / 10 0 10 10 LAWRENCEBURG 70 94 71 94 / 10 0 10 10 WAVERLY 69 94 69 95 / 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 31 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
The national radar mosaic for the moment the first event began.
39 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51150, 51152, 51157, 51159, 51165, 51166, 51168, 51169, 51170, 51171, 51172, 51173, 51175, 51184, 51186, 51187, 51191, 51192, 51193, 51194, 51196, 51197, 51198, 51199, 51200, 51201, 51203, 51205, 51206, 51208, 51209, 51211, 51213, 51215, 51220, 51222, 51224, 51226, 51230.